Benicar Overdose

As with any medication, it is possible to take too much Benicar. Overdose symptoms can include an increased heart rate, extremely low blood pressure, and kidney failure. If the overdose is recent, the stomach may be pumped, but no readily available treatment can remove Benicar quickly once it has been absorbed into the body. Treatment options for a Benicar overdose in this case include medications to raise blood pressure and intravenous fluids.

Benicar Overdose: An Introduction

Benicar® (olmesartan medoxomil) is a medication used to control high blood pressure. Although it is rare, a person can overdose on Benicar just like any other medicine. The effects of a Benicar overdose will vary, depending on a number of factors, including how much Benicar is taken and whether it is taken with any other medicines, alcohol, and/or drugs.
 
If you happen to overdose on Benicar, seek immediate medical attention.
 

Symptoms of a Benicar Overdose

The effects of a Benicar overdose can vary, but may include:
 
  • Extremely low blood pressure
  • Increased heart rate
  • Increased levels of potassium in the blood
  • Kidney failure.
     
This may cause signs or symptoms that include:
 
  • Lightheadedness, dizziness, or fainting
  • Decrease in urine output
  • Drowsiness, headache, or back pain
  • Slow or irregular heartbeat
  • Loss of consciousness.
     

Treatment for a Benicar Overdose

The treatment for a Benicar overdose will vary. If the overdose was recent, the healthcare provider may give certain medicines or place a tube into the stomach to "pump the stomach." However, there is no readily available treatment that can remove Benicar quickly once it has been absorbed into the body. Therefore, in these cases, treatment involves supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Benicar overdose may include:
 
  • Fluids through an intravenous line (IV)
  • Medications to increase blood pressure
  • Other treatments based on the complications that occur
  • Closely monitoring the heart and lungs.
     
It is important that you seek medical attention immediately if you believe that you may have overdosed on Benicar.
5 Questions to Ask Your Doctor About ED

Benicar for High Blood Pressure

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2014 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.